MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752216
Medical Device Problem Codes Complete Blockage (1094); Leak/Splash (1354)
Health Effect - Clinical Code Intraocular Pressure Decreased (4468)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A nurse reported that the phacoemulsification fluid management system package had leaked liquid, the fluid flow of most products was blocked or even absent, resulting in abnormal anterior chamber during surgery and increased surgical risks.The surgery was completed after replacing the product with another one.There was no information about patient harm.The procedure type was unknown.
 
Additional Manufacturer Narrative
A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.Six used and two unused fluidics management system (fms) paks were returned and inspected.The two unused packs were tested and met specifications with no leakage or occlusion observed.1 of the 6 used fms cassettes also was tested and met specifications.Irrigation and aspiration pressure was measured and met specifications for these 3 cassettes.5 of the 6 used fms cassettes generated system message 161 indicating a vacuum check error.The drip chambers were replaced and the samples retested and could pass priming and calibration successfully.The drip chambers were tested for leakage and no leakage was observed.The investigation was able to isolate the malfunction to the drip chamber, however, it was noted the condition of the cassettes were consistent with reuse although this cannot be confirmed.The customer should be remined these are single-use devices designed for one surgical procedure on one patient.The drip chamber is manufactured by an approved supplier.The most likely root cause of the customer¿s complaint is related to an error that occurred during the supplier¿s manufacturing process.The supplier manufacturer has been notified and made aware of this complaint issue.No further action will be taken for this occurrence.Based on our current tracking, there are no adverse trends for this reported complaint and lot.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20900642
Report Number1644019-2024-02998
Device Sequence Number13020074
Product Code LRO
UDI-Device Identifier00380657522163
UDI-Public(01)00380657522163(17)251231(11)240119(10)16FAFM
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Catalogue Number8065752216
Device Lot Number16FAFM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer03/21/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown